Generic placeholder image

Current Drug Safety

Eiditor-in-Chief

ISSN (Print): 1574-8863
ISSN (Online): 2212-3911

Nonfatal Suicidal Overdose of Olanzapine in an Adolescent

Author(s): Lokesh Kumar Singh, Samir Kumar Praharaj and Manoj Sahu

Volume 7 , Issue 4 , 2012

Page: [328 - 329] Pages: 2

DOI: 10.2174/157488612804096605

Price: $58

Abstract

The atypical antipsychotic olanzapine is increasingly being used for various psychiatric conditions. There are few reports of olanzapine overdose in adolescent population. We report a case of 16-year-old adolescent who ingested 750 mg olanzapine, the highest reported nonlethal dose of olanzapine in adolescents. He presented with tachycardia, hypotension, generalized myoclonus, hyperpyrexia, muscular rigidity, leukocytosis and elevated creatine phosphokinase (CPK) levels. He recovered from the toxicity with minimal intervention.

Keywords: Olanzapine, overdose, adolescent DSH, Nonfatal Suicidal Overdose, atypical antipsychotic, thienobenzodiazepine, pharmacological actions, somnolence, mydriasis, blurred vision


Rights & Permissions Print Export Cite as
Article Metrics
11
Related Journals
Related eBooks